Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2000, 1:14 AM EDT for Dearborn County, Franklin County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 1:14 AM EDT (05:14 UTC)
- Expired
- May 13, 2000, 1:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Dearborn County, IN, Franklin County, IN
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS51 KILN 130515 SVRILN INC029-047-130545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1214 AM EST SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHEAST INDIANA... DEARBORN COUNTY IN SOUTHEAST INDIANA... * UNTIL 1245 AM EST... * AT 1214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF MOORES HILL...OR ABOUT 8 MILES SOUTHEAST OF BATESVILLE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... M LAWRENCEVILLE... ST. LEON... SOUTH GATE... NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:30 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 12, 8:30 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EDT FRI MAY 12 2000 KILN 00Z SOUNDING INDICATES THAT STRONG CAP REMAINS IN PLACE ACROSS FA. WETBULB ZERO VALUES ARE HIGH BUT STILL A THEAT BASED ON REPORTS TO THE W. DOWNDRAFT AVAILABLE POTENTIAL ENERGY VALUES INDICATE THAT WIND DAMAGE POTENTIAL IS SIGNIFICANT IF STORMS ARE ABLE TO REMAIN ORGANIZED AS THEY MOVE INTO WRN FA. REGIONAL RADAR SHOWING LINE OF STRONG TO SVR TSRAS EXTENDING FM N-CNTRL IN SWWD INTO SERN IL. XPCT A TIMING AFT 02Z IN NW FA THEN AFTER 03Z VC DAY... AND AROUND 05Z CMH-CVG. THIS LINE WAS WORKING ON 18Z MESOETA MODEL HIGHEST CAPES OF 4500 K/KG AT 00Z. THESE HIGHEST CAPES ARE PROGD TO DROP TO AROUND 2500 J/KG BY 03Z. THUS...XPCT STORMS TO BEGIN BE WEAKENING AS THEY MOVE INTO FA BUT A FEW SVR TSRA POSSIBLE. .ILN...NONE. WILKINSON
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.